Indian Journal of Critical Care Medicine

Register      Login

SEARCH WITHIN CONTENT

FIND ARTICLE

Volume / Issue

Online First

Archive
Related articles

VOLUME 21 , ISSUE 2 ( 2017 ) > List of Articles

CASE REPORT

Severe hypothermia causing ventricular arrhythmia in organophosphorus poisoningkartik munta, Paiullah Santosh, Manimala Rao Surath

Kartik Munta, Paiullah Santosh, Manimala Surath

Keywords : Atropine, hypothermia, organophosphorus poisoning, Osborn waves, ventricular tachycardia

Citation Information : Munta K, Santosh P, Surath M. Severe hypothermia causing ventricular arrhythmia in organophosphorus poisoningkartik munta, Paiullah Santosh, Manimala Rao Surath. Indian J Crit Care Med 2017; 21 (2):99-101.

DOI: 10.4103/ijccm.IJCCM_443_16

License: CC BY-ND 3.0

Published Online: 01-02-2017

Copyright Statement:  Copyright © 2017; The Author(s).


Abstract

Organophosphorus poisoning cases are routinely treated across all Intensive Care Units adjoining the rural areas where agriculture is the main source of income. We present a unique case of severe hypothermia seen in a case of organophosphorus poisoning, which led to electrocardiogram disturbances and life-threatening arrhythmias.


PDF Share
  1. Saadeh AM, al-Ali MK, Farsakh NA, Ghani MA. Clinical and sociodemographic features of acute carbamate and organophosphate poisoning: A study of 70 adult patients in north Jordan. J Toxicol Clin Toxicol 1996;34:45-51.
  2. Johnson MK, Jacobsen D, Meredith TJ, Eyer P, Heath AJ, Ligtenstein DA, et al. Evaluation of antidotes for poisoning by organophosphorus pesticides. Emerg Med 2000;12:22-37.
  3. Aktar MW, Sengupta D, Chowdhury A. Impact of pesticides use in agriculture: Their benefits and hazards. Interdiscip Toxicol 2009;2:1-12.
  4. Gordon CJ. Thermoregulation in laboratory mammals and humans exposed to anticholinesterase agents. Neurotoxicol Teratol 1994;16:427-53.
  5. Gordon CJ. Factors influencing diisopropyl fluorophosphate-induced hypothermia and hyperthermia in the rat. Neurotoxicol Teratol 1995;17:679-83.
  6. Moffatt A, Mohammed F, Eddleston M, Azher S, Eyer P, Buckley NA. Hypothermia and fever after organophosphorus poisoning in humans – A prospective case series. J Med Toxicol 2010;6:379-85.
  7. Muthu V, Dhooria S, Sehgal IS. A rare manifestation of organophosphorous poisoning: Hypothermia with cardiotoxicity. Int J Clin Cardiol 2014;1:1.
  8. Karasu-Minareci E, Gunay N, Minareci K, Sadan G, Ozbey G. What may be happen after an organophosphate exposure: Acute myocardial infarction? J Forensic Leg Med 2012;19:94-6.
  9. Karki P, Ansari JA, Bhandary S, Koirala S. Cardiac and electrocardiographical manifestations of acute organophosphate poisoning. Singapore Med J 2004;45:385-9.
  10. Atlee JL. Perioperative cardiac dysrhythmias: Diagnosis and management. Anesthesiology 1997;86:1397-424.
  11. Osborn JJ. Experimental hypothermia; respiratory and blood pH changes in relation to cardiac function. Am J Physiol 1953;175:389-98.
  12. Cheng D. The EKG of hypothermia. J Emerg Med 2002;22:87-91.
  13. Maruyama M, Kobayashi Y, Kodani E, Hirayama Y, Atarashi H, Katoh T, et al. Osborn waves: History and significance. Indian Pacing Electrophysiol J 2004;4:33-9.
  14. Krantz MJ, Lowery CM. Images in clinical medicine. Giant Osborn waves in hypothermia. N Engl J Med 2005;352:184.
  15. Vassallo SU, Delaney KA, Hoffman RS, Slater W, Goldfrank LR. A prospective evaluation of the electrocardiographic manifestations of hypothermia. Acad Emerg Med 1999;6:1121-6.
PDF Share
PDF Share

© Jaypee Brothers Medical Publishers (P) LTD.